# SDR 2021FA0000069

- Difficulty date: March 4, 2021
- Submitted: March 4, 2021
- Operation: General aviation
- Filed by: Pilatus Aircraft USA Ltd., repair station LF1R294K
- Aircraft: N544VR
- Make and model: Pilats PC1245
- Aircraft serial: 288
- Aircraft time: 6,719 hours, 6,500 cycles
- System (JASC): 3097 · Ice/Rain Protection System Wiring
- Part: Wire
- Condition: Overheated
- Location: Window Heat
- Stage of operation: CR
- How discovered: O
- Nature of condition: M
- Precautionary procedure: O

## Discrepancy

OWNER COMPLAINED THAT PILOT'S WINDSHIELD HEAT WAS INOPERATIVE. ICE WOULD BUILD UP ON WINDSCREEN WHEN HEAT SELECTED TO ANTI-ICE. THERE WAS NO FAILURE INDICATION PRESENT IN THE COCKPIT. CONFIRMED THE WINDSHIELD WAS NOT HEATING IN THE HANGAR USING INFARED IMAGING. WINDSHIELD RESISTANCE CHECKED AT THE CONTROLLER. WINDSHIELD WAS GETTING 28 VOLTS WHEN WIRING PROBED AT WINDSHIELD. REMOVED COCKPIT HEADLINER TO ACCESS TERMINAL BLOCKS FOR FURTHER TROUBLESHOOTING. FOUND POWER A POWER WIRE FOR WINDSHIELD EXHIBITING OVERHEATING AT SPLICE. INSULATION ABOVE HARNESS ALSO EXPOSED TO HIGH TEMPS. IT IS POSSIBLE THAT A FIRE COULD HAVE  ENSUED AT SOME POINT BASED ON VISIBLE EVIDENCE OF LOCALIZED HEAT. REPLACED WIRING BETWEEN WINDSHIELD POWER SPLICES AND TERMINAL BLOCK AND SECURED AS NEEDED.
